Asymptotics and integrable structures for biorthogonal polynomials associated to a random two-matrix model

Research output: Contribution to journalArticle

34 Scopus citations

Abstract

We give a rigorous construction of complete families of biorthonormal polynomials associated to a planar measure of the form e-n(V(x)+W(y)-2τxy)dx dy for polynomial V and W. We are further able to show that the zeroes of these polynomials are all real and distinct. A complex analytical construction of the biorthonormal polynomials is given in terms of a non-local Riemann-Hilbert problem which, given our prior result, provides an avenue for developing uniform asymptotics for the statistical distributions of these zeroes as n becomes large. The biorthonormal polynomials considered here play a fundamental role in the analysis of certain random multi-matrix models. We show that the evolutions of the recursion matrices for the polynomials induced by linear deformations of V and W coincide with a semi-infinite generalization of the completely integrable full Kostant-Toda lattice. This connection could be relevant for understanding aspects of scaling limits for the multi-matrix model.

Original languageEnglish (US)
Pages (from-to)232-268
Number of pages37
JournalPhysica D: Nonlinear Phenomena
Volume152-153
DOIs
Publication statusPublished - May 15 2001

    Fingerprint

Keywords

  • Biorthogonal polynomials
  • Riemann-Hilbert problem
  • Two-matrix model

ASJC Scopus subject areas

  • Applied Mathematics
  • Statistical and Nonlinear Physics

Cite this